Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 214, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2011, 3:27 PM EDT for Madison County, Oneida County, Onondaga County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 9, 2011, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Madison County, NY, Oneida County, NY, Onondaga County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:19 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 9, 3:19 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT TUE AUG 9 2011 .SYNOPSIS... AS ONE LOW EXITS THE AREA TONIGHT, ANOTHER WILL APPROACH TOMORROW, ALONG WITH A WEAK COLD FRONT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY BEFORE HIGH PRESSURE BUILDS IN AND BRINGS QUIETER WEATHER FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A LOW PRESSURE SYSTEM WILL EXIT THE AREA THIS EVENING. MOST OF THE RAIN HAS BEEN NORTH AND SOUTH OF THE CWA. THIS WILL CONTINUE THROUGH EARLY EVENING BEFORE QUIETING DOWN FOR THE NIGHT. THERE MAY BE SOME FOG DEVELOPMENT IN THE EARLY MORNING HOURS AS THERE IS PLENTY OF MOISTURE REMAINING OVER THE REGION. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A LOW PRESSURE SYSTEM BEHIND TODAYS LOW WILL BRING A WEAK COLD FRONT THROUGH THE CWA TOMORROW. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE CWA. MODELS DISAGREE ON CAPE VALUES FOR TOMORROW. GFS, SHOWING ONLY AROUND 400 TO 500 JOULES IS MUCH LOWER THAN THE NAM, SHOWING UP NEAR 1500 JOULES. HAVE CHANCE POPS WITH MAINLY ISOLD THUNDERSTORMS TOMORROW. ONCE THIS FRONT MAKES ITS WAY THROUGH, SOMEWHAT DRIER AIR SHOULD MOVE IN AS HIGH PRESSURE BUILDS OVER THE CWA FOR THURSDAY AND FRIDAY. WHILE POPS ARE KEPT LOW ENOUGH TO KEEP ANY WORDING OUT OF THE FORECAST, THERE IS A VERY SLIGHT POSSIBILITY OF A POP UP SHOWER ON THURSDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 3 PM UPDATE... FOLLOWED HPC GUIDANCE CLOSELY WITH TIME LIMITED AND THUNDERSTORMS GETTING STRONGER. MODELS CLOSE WITH HIGH PRESSURE EXITING TO THE EAST EARLY SATURDAY BEFORE ANOTHER UPPER LEVEL TROF AND SFC WAVE MOVES SLOWLY THROUGH SATURDAY NIGHT TO MONDAY. CHC POPS SATURDAY TO MONDAY. HIGH PRESSURE AGAIN ON TUESDAY WITH DRY WEATHER. TEMPERATURES START OUT SLIGHTLY ABOVE NORMAL THEN FALL TO SLIGHTLY BELOW NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... 2 PM UPDATE... SFC LOW WITH SHOWERS AND THUNDERSTORMS AHEAD JUST AHEAD OF IT. BRIEF MVFR AND IFR VSBYS...WHILE THE CIGS HAVE BEEN MOSTLY VFR AND OCNL MVFR. THE WINDS SHIFT FROM SSE TO W WITH THE FRONT. BEHIND IT MORE SHOWERS WITH SCATTERED COVERAGE. THESE SHOWERS WILL DIE AROUND SUNSET. LATE TONIGHT CIGS AND VSBYS FALLING TO MVFR. BY 16Z WED CONDITIONS IMPROVE BACK TO VFR. SE TO S WINDS AT 5 TO 10 KTS AT TAF SITES SHIFTING TO W BY 00Z. OVERNIGHT WINDS GO LIGHT AND VARIABLE BEFORE INCREASING TO 10 KTS OUT OF THE WEST LATE MORNING. OUTLOOK... WEDNESDAY AFTN...VFR WITH LOCAL RESTRICTIONS PSBL IN MAINLY AFTN SHWRS/TSTMS. THURSDAY THROUGH SATURDAY MORNING...VFR. SATURDAY AFTN TO SUNDAY...VFR. RESTRICTIONS POSSIBLE DUE TO SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Aug 9, 1:38 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 138 PM EDT TUE AUG 9 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 138 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 1:10 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT TUE AUG 9 2011
NYZ015>018-091815-
CAYUGA NY-ONONDAGA NY-SENECA NY-YATES NY-
110 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA...NORTHEASTERN
YATES...NORTHERN SENECA AND NORTHWESTERN ONONDAGA COUNTIES...
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FERGUSON
CORNERS...AND MOVING NORTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BELLONA STN AND DRESDEN AT 115 PM EDT...
WILLARD AT 120 PM EDT...
ROSE HILL AND MAC DOUGALL AT 125 PM EDT...
FAYETTE AND WATERLOO AT 130 PM EDT...
SENECA FALLS AND CANOGA AT 135 PM EDT...
CAYUGA AND LEHIGH VLY JCT AT 140 PM EDT...
FOSTERVILLE AND MONTEZUMA AT 145 PM EDT...
THROOPSVILLE AND AUBURN AT 150 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4277 7699 4302 7696 4303 7650 4323 7647
4324 7631 4303 7611 4257 7709 4276 7728
SLILocal storm report, Aug 9, 2:24 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 4 E AUBURN 42.93N 76.49W
08/09/2011 CAYUGA NY 911 CENTER
TREES DOWN
&&
SLISpecial weather statement, Aug 9, 2:36 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT TUE AUG 9 2011
NYZ023>025-044-045-055-056-091930-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER NY-TIOGA
NY-TOMPKINS NY-
236 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN BROOME...
SOUTHEASTERN TOMPKINS...SOUTHERN CORTLAND AND WEST CENTRAL CHENANGO
COUNTIES...
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DANBY...AND MOVING
EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROOKTONDALE AND WILLSEYVILLE AT 245 PM EDT...
SLATERVILLE SPRINGS AND WEST SLATERVILLE AT 250 PM EDT...
CAROLINE AT 255 PM EDT...
JENKSVILLE AND WEST NEWARK AT 300 PM EDT...
RICHFORD AND HARFORD AT 305 PM EDT...
EAST BERKSHIRE AND VIRGIL AT 315 PM EDT...
HUNTS CORNERS AND LAPEER AT 320 PM EDT...
CENTER LISLE AT 325 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4243 7652 4251 7629 4260 7588 4227 7575
4222 7629 4220 7668 4231 7659
SLIThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:10 PM EDT | Special Weather Statement | BGM | Cayuga, Onondaga, Seneca, Yates | 65 min |
| Aug 9, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 65 min |
| Aug 9, 2:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga, Seneca | 62 min |
| Aug 9, 2:36 PM EDT | Special Weather Statement | BGM | Tompkins | 54 min |
| Aug 9, 2:48 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 57 min |
| Aug 9, 2:58 PM EDT | Tornado Warning | BGM | Broome, Tioga, Tompkins | 47 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | BGM | Broome | 57 min |
| Aug 9, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 63 min |
| Aug 9, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Aug 9, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 60 min |
| Aug 9, 5:26 PM EDT | Areal Flood Advisory | BGM | Oneida | 91 min |
| Aug 9, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 81 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | BGM | Sullivan | 35 min |
| Aug 9, 4:41 PM EDT | Special Weather Statement | BGM | Luzerne | 49 min |
| Aug 9, 5:40 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Aug 9, 6:32 PM EDT | Special Weather Statement | BGM | Luzerne | 28 min |
| Aug 9, 6:57 PM EDT | Special Weather Statement | BGM | Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.